Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
190 Doctors are Online

Diagnosed with uric acid, have irregular periods. Taking pantolex and predmet. Problem reoccurs when medication stopped

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2001
Answered : 2272 Questions
Hi doctors

My wife is suffering hill pain from last almost 1 year. we are consulting one orthopedic and after examining with X-ray and uric acid test, it was found that uric acid level was 6.1 which was on higher side

Doctor prescribed following medicine.

Pantolex tab
Musran ER600
Predmet 4mg
ciploric 300 mg

Now pain is under control but once medicine is stopped for few days then problems reoccur. We checked uric acid last week and it was 2.8.
She is also acing another problem of not having periodic menstrual cycle(not having mens for last 2.5 months).
Age of my wife is 27 years.
Please guide accordingly.
Posted Wed, 3 Jul 2013 in Medicines and Side Effects
Answered by Dr. Ram Choudhary 30 minutes later
Thanks for posting your query.
Your wife has two unrelated problems.
The heel pain may be due to plantar fasciitis or heel spur.
High urate is most likely a chance finding and does not need medical treatment in her case. More practical and safe way to bring it down will be to reduce weight and decrease fatty food, fast foods and avoid non veg if she takes.
The weight reduction with dietary control and light jogging is a very straight forward and useful method to restore fitness and uric acid levels and reduce the pain.
Another important help can be achieved by wearing Heel cushions inside her shoes whenever she goes out or stands in household. she should wear thick sole shoes with the advised Silicon heel cushions.
i have seen these two methods have helped much of my patients without a single tablet. It takes about a month to relieve the pain fully.
The method of pain relief is that cushion halts the basic pathology of the pressure and inflammation cycle and healing starts slowly.
meanwhile she can take simple pain killers like paracetamol+tramadol as required.
The irregular menses seems to be related to some hormonal imbalance although you must rule out pregnancy first if the contraception was not observed during this period.
A gynecology check up is advisable.
Some times hypothyroidism, poly-cystic ovarian syndrome, early menopause etc. can be a cause.
If the current treatment has been for long then it can be also a cause because the methylprednisolone is a steroid and is known to cause menstrual abnormalities
Hope I have answered your query.
I think she should stop all the current antibiotics which she is taking for the heel pain issue.
If you have any questions I will be happy to answer.
Please close the query if you have no other questions.
Wish you a good health.
Above answer was peer-reviewed by
Follow-up: Diagnosed with uric acid, have irregular periods. Taking pantolex and predmet. Problem reoccurs when medication stopped 1 hour later
Thanks for your clarification.
During last 1 year I he consulted 3 orthopedics.
1st 2 doctors told after examining that it is plantar fascitis.
Following medicine prescribed
Hilin 5mg
Injection (Depo probably)into the left heel.

Now she has lost her weight and now she is normal (45-46 kg/ heig - 4'8'')
As per doctor's advice she is using silicon rubber pad inside her shoes.
Normally she takes nonveg almost daily(fish). I shall ask to stopp taking nonveg as advised by you.

She is still having above mentioned drugs because as she stopped those medicine pain starts with in 4-5 days

Please advice.. should she stopp taking medicine for few days and observe?
Answered by Dr. Ram Choudhary 13 hours later
Welcome back to healthcare Magic!
Her weight is quite fine now.
Taking small fish is okay till the uric acid levels are below 6 without treatment, just avoid chicken and mutton. They have more uric acid load.
She can stop these medicine, take the combination I advised in last reply on as required basis.
You need you ensure she does not move without heel cushion at all.
Ensure more soft and thick sole shoes.

There are lots of variety of heel cushion. Go for the best, there is a type that just gives feel of jelly, choose that one.
It will be costly but go for it.
It is the ace treatment.
I hope the advise would be informative and useful for you.
Take Care!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor